MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS
Model Number 471171-15
Medical Device Problem Codes Thermal Decomposition of Device (1071); Energy Output Problem (1431); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The micro bipolar forceps instrument was analyzed.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.Performed energy delivery with no issue.The instrument was retested and passed all functional test on multiple attempts.The instrument was fully functional.No product issue was identified.Additionally, the instrument was found to have thermal damage on bipolar yaw pulley.The instrument was found to have exposed electrode on one of the bases of the bipolar forceps grip.The unit passed electrical continuity test.The instrument was also found to have damage of the conductor wire¿s insulation.The conductor wire was found nicked with no exposed internal wire.There was no missing piece of the insulation.The instrument passed electrical continuity test.The instrument was found to have scratch marks/abrasions on the edge of the bipolar yaw pulley.The scratch marks/abrasions were found on one side of the bipolar yaw pulley.The complaint was not confirmed by failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the micro bipolar forceps instrument was not delivering energy consistently and not cauterizing.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer noted no thermal damage was observed.No arcing was observed during the procedure.No sparking, smoke occurred during procedure.No patient injury or adverse event during or after surgical procedure.It is unsure if there are any photographic images of the device(s) or a video recording of the procedure available for isi review.The instrument was inspected prior to use and no damage or anything out of the ordinary.There was no thermal damage observed.To their knowledge, there was no instrument collision with an energy instrument during the procedure.

Brand Name
ENDOWRIST
Common Device Name
MICRO BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18381280
Report Number2955842-2023-20958
Device Sequence Number7766983
Product Code NAY
UDI-Device Identifier00886874121474
UDI-Public(01)00886874121474(10)K11220208
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471171-15
Device Catalogue Number471171
Device Lot NumberK11220208 0266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown